Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 139, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 29, 1998, 5:46 PM MDT for Chaffee County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1998, 5:46 PM MDT (23:46 UTC)
- Expired
- Aug 29, 1998, 6:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Chaffee County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3512 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 292344 RRA SVRPUB COC015-300045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT SAT AUG 29 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHAFFEE COUNTY IN SOUTH CENTRAL COLORADO * UNTIL 645 PM MDT * AT 543 PM MDT...RADAR SHOWED SEVERE STORMS NEAR PONCHA SPRINGS OR 6 MILES WEST OF SALIDA AND NEAR MONARCH OR 15 MILES WEST NORTHWEST OF SALIDA MOVING SOUTH AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE ALONG HIGHWAY 50 BETWEEN MONARCH PASS AND PONCHA SPRINGS THROUGH 645 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THESE STORMS IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. SR/SR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 1:55 PM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 29, 1:55 PM MDT, 3 hours 51 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 155 PM MDT SAT AUG 29 1998 LARGE HIGH PRESSURE RIDGE COVERING MOST OF THE SW US WILL KEEP SOUTHEAST COLORADO DRY THROUGH THE NIGHT. MODELS HINT AT SOME MID/UPPER LEVEL MOISTURE COMING IN OVER THE TOP OF THE RIDGE AND AS RIDGE SLIPS TO THE SOUTHWEST THAT MOISTURE MAY WORK ITS WAY INTO THE CWA. HOWEVER IT WILL LIKELY BE IN THE FORM OF THIN CIRRUS FOR THE OVERNIGHT PERIOD AND NOT MUCH IN THE WAY OF VERTICAL MOTION TO GET TSTMS STARTED. MOSTLY CLEAR SKIES TONIGHT AND LIGHT WINDS WILL LET US RADIATE PRETTY WELL SO WILL GO BELOW GUIDANCE FOR OVERNIGHT MINS. FWC HAS BEEN TOO WARM FOR PAST DAY OR SO. FORTUNE
In the hours before
Special weather statement, Aug 29, 11:57 AM MDT, 5 hours 49 minutes before
COZ060>081-300600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO NOON MDT WED AUG 26 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER HIGH PRESSURE CONTINUES TO DOMINATE THE REGION TODAY AND WITH VERY LITTLE MOISTURE AVAILABLE THUNDERSTORMS ARE NOT IN THE FORECAST FOR THIS AFTERNOON AND EVENING. MOUNTAIN AREAS MAY SEE ONE OR TWO THUNDERSTORMS DEVELOP BUT THEY SHOULD BE WEAK AND SHORT LIVED STORMS. SPOTTER ACTIVATION WILL NOT BE NECESSARY THIS AFTERNOON OR EVENING. FORTUNE
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.